Tell us about your experiences with weight management. Take our survey!

caret icon Back to all discussions

Had IBS 30+ years - getting worse last 6 months

Its never ending and the more I stress about it the worse I get.

I recently took saxenda (the weight loss pill) and that seemed to make things worse. I stopped taking that weeks ago but its not made a huge improvement yet. Is it possible it'll take time to settle down?

Million dollar question - since its worse at what point do I go back to see my doctor?

  1. Hi , I'm so sorry to hear that your IBS has gotten worse. I just googled the side effects of Saxenda and it does sound like something that could make your IBS worse:
    "The most common side effects of Saxenda® in adults include: ; Nausea; Diarrhea; Constipation ; Vomiting"
    Source: https://www.saxenda.com/about-saxenda/side-effects.html
    I have never taken a weight loss pill, but I did have one experience with stool softeners (given to me by the hospital after giving birth) that didn't agree with my IBS-D, and it took me almost 2 months to recover from them.
    Regarding your question about seeing your doctor: I would personally book an appointment as soon as possible if you've been dealing with worsened symptoms for 6 months. You never know if these symptoms are even related to your IBS or caused by something else, like an infection maybe.
    I hope you'll get some relief soon. Wishing you all the best, Karina (team member)

    Please read our rules before posting.